I've had the Nexplanon implant for about over a year now. I've never really been as sexually active while on the birth control implant until recently. My partner ejaculated inside me and I became very paranoid and took a Plan B the next morning, about 3 days after taking the pill we had sexual intercourse again. 2 days after we had sex I felt abdominal pain and cramping and I began bleeding for the first time after inserting my implant (I stopped getting my periods and spotting altogether). Is this effect from the plan b or my birth control? Also, does taking Plan B while on Nexplanon affect my cycle on the implant whatsoever? Should there be any concern for pregnancy?
Plan B is a HUGE dose of artificial hormone for your body to deal with. It's meant for total emergencies, & is not as effective as regular hormonal birth control. It's simply worth a try in an emergency. Better than leaving it to chance. It works by delaying your ovulation until the sperm leaves your body, but you don't ovulate on the implant!
You didn't need Plan B. Your poor body now has to deal with those chemicals, as well as the ones in your implant that it already has to deal with. That likely means lots of hormonal symptoms, such as those you'd get with a period or pregnancy, or any other hormonal change in your body. That's where your symptoms are coming from.
Everyone is different, so it's impossible to know how long you'll be effected. Your body has to rebalance itself & get rid of all the artificial hormone & other ingredients. Your bleeding could be irregular for some time, & may be heavy. As I say, no one can say how you, personally, will experience this.
Hope that helps.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Jun 2015 • 1 answer
Posted 29 Jul 2015 • 1 answer
Posted 19 Sep 2016 • 1 answer
Nexplanon - I haven't started a period since I got on the implant, I got the implant inserted around
Posted 15 Mar 2017 • 0 answers
Posted 12 Apr 2017 • 0 answers